Suggest treatment for jawline pimples

default
Posted on Mon, 30 Nov 2015 in Skin Hair and Nails
Question: Hi,

I have pimples actoss the right side of my jawline.

They bleed everytime i shave and spread.

I have been using a cream - image attached. It has dried them up, but they have not gone away.

Please can you suggest what to do? Should I stop shaving?
doctor
Answered by Dr. Kakkar S. 25 minutes later
Brief Answer:
Molluscum Contagiosum; Shave less often; preferably with a clipper

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have also reviewed the Image. I have answered you previour query related to the same query in which I diagnosed it as Molluscum Contagiosum.
If I compare the pictures from today and the one from that day, I can see that there is significant improvement.
Are you using the cream I had suggested, Imiquimod 5% cream??
Yes, you should shave less often, as shaving can cause trauma and bleeding and moreover shaving can facilitate spread due to autoinnoculation.
It would be preferably if you can use a clipper rather than a razor.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 3 minutes later
Hello,

I am using Adapalene Microspheres Olus Clindamycin Phosphate Gel

Should I keep using that?

Thank you, I will use a clipper
doctor
Answered by Dr. Kakkar S. 36 minutes later
Brief Answer:
Continue with adapalene

Detailed Answer:
Hi.

Fine.
Adapalene 0.1% gel is also one, out of the many, treatment modalities for molluscum contagiosum. Imquimod is another. However, since adapalene seems to be working in your case and therefore I suggest you to continue with it.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 33 hours later
Hi Doc,

I visited a dermatologist yeaterday and he recommended that I switch to a topical antibiotic - Fusidic Acid Cream IP 2% w/w

Also, he gave me oral tablets - Doxycyline and Lactic Acid Bacillus Capsules and a multi - vitamin called 'Zit Care'

However, after 1 day, i'm experiencing itching on my face and also the 'pimples' have spread out

What should I do?
doctor
Answered by Dr. Kakkar S. 55 minutes later
Brief Answer:
Irritation could be because your skin was already dry from adapalene use

Detailed Answer:
Hi.

Irritation from fusidic acid application could be because your skin was already dry and irritated due to adapalene use.
The treatment which you have recieved is for acne (doxycycline, zitcare), however, this is not acne; this is molluscum contagiosum and therefore I don't agree with the treatment.
What diagnosis did your doctor considered?? Can you upload another of a recent good quality Image?

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 hours later
Hi Doc,

Attaching the images. I spoke to the Dermatologist here and he said the pimples will get worse before they get better...and that I should show then to him again in 3 days,

Not sure if this is related, but I also feel that my cheeks skin and under the eyes is getting dry - i feel it stretched
doctor
Answered by Dr. Kakkar S. 7 hours later
Brief Answer:
Dryness at affected site is a combined efect of adapalene & seasonal change

Detailed Answer:
Hi.

Dryness at the application site is because you were using adapalene previously (which is drying) coupled with winter season setting in and dryness elsewhere (cheeks and under eyes) is probably also due to winter season.
You may use a moisturiser e.g cetaphil moisturising cream all over the face before you use fusidic acid cream, only at the affected site, as suggested by your dermatologist.
Avoid soaps on face. You may rather use a gentle cleanser e.g cetaphil cleansing lotion.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 4 days later
Thank you

My dermatologist has asked me to get the lesions cauterized. She says it will be by laser, but will hurt.

Also, she mentions it will cost INR 2500. Could you please give an idea if that is the standard procedure and cost?

Thanks
doctor
Answered by Dr. Kakkar S. 49 minutes later
Brief Answer:
Cautery Or CO 2 Laser is the treatment of choice

Detailed Answer:
Hi.

Thats what I suggested you in my first ever reply to your earlier query, on 19th september. Kindly refer back to it.
If you remember I had asked you to sither use imiquimod or get it cauterised with either laser or electrocautery. This is infact the treatment of choice.
This cost is fine. Ask her to apply a topical anesthetic cream, for 30 minutes, which will numb the area and you will not feel any pain

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 20 hours later
Thank you
doctor
Answered by Dr. Kakkar S. 5 hours later
Brief Answer:
You are welcome

Detailed Answer:
Thank you for writing to us.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8895 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Acne

doctor1 MD

i had acne problem, with the docts advice i took diane 35 for 6 month. all my acne problem is solved. during the consumption of the medicine my...

doctor1 MD

Over 35 and trying to decide what birth control to take.
I have acne now, a small cyst on ovary and need to control my hormones.
I have used Ortho...

doctor1 MD

Hello, I ve been taking doxycycline for acne for about four months. My period which is normally regular, has been late since I started taking the...

doctor1 MD

Hi doctor! I recently took treatment for acne (sotret 20mg for 4 months, nadoxin gel, faceclin and cosglo gel). I am now only using the tubes. I...

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package....

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild...

doctor1 MD

acne prone skin but very mild.

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2